Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 3, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jan 11, 2009, 10:33 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Jan 12, 2009, 7:00 AM MST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2009, 10:33 AM MST (17:33 UTC)
- In effect from
- Jan 12, 2009, 7:00 AM MST
- Expired
- Jan 12, 2009, 9:00 AM MST
- In force
- 2 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1919 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 111733 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MST SUN JAN 11 2009 ...STRONG NORTHWESTERLY WINDS EXPECTED ON MONDAY... .AN UPPER LEVEL STORM SYSTEM DROPPING SOUTHEASTWARD OVER THE NORTHERN PLAINS WILL CAUSE A TIGHTENING OF THE SURFACE PRESSURE GRADIENT OVER THE TRI STATE REGION. THIS WILL CAUSE WINDS TO INCREASE BY MONDAY MORNING. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 55 MPH WILL BE LIKELY. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-120400- /O.NEW.KGLD.WI.Y.0003.090112T1400Z-090113T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1033 AM MST SUN JAN 11 2009 /1133 AM CST SUN JAN 11 2009/ ...WIND ADVISORY IN EFFECT FROM 7 AM MST /8 AM CST/ TO 7 PM MST /8 PM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM MST /8 AM CST/ TO 7 PM MST /8 PM CST/ MONDAY. NORTHWESTERLY WINDS WILL INCREASE THROUGH THE MORNING HOURS ON MONDAY WITH SUSTAINED WINDS OF 30 TO 40 MPH LIKELY. GUSTS COULD APPROACH 55 MPH ACROSS PORTIONS OF THE AREA. AN UPGRADE TO A HIGH WIND WARNING MAY BECOME NECESSARY. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
3 follow-up statements
000 WWUS73 KGLD 120326 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 826 PM MST SUN JAN 11 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121100- /O.CON.KGLD.WI.Y.0003.090112T1400Z-090113T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 826 PM MST SUN JAN 11 2009 /926 PM CST SUN JAN 11 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MST /8 AM CST/ TO 7 PM MST /8 PM CST/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MST /8 AM CST/ TO 7 PM MST /8 PM CST/ MONDAY. NORTHWEST WINDS WILL INCREASE THROUGH THE MORNING HOURS ON MONDAY WITH SUSTAINED WINDS OF 35 TO 40 MPH LIKELY. GUSTS COULD APPROACH 55 MPH ACROSS PORTIONS OF THE AREA. AN UPGRADE TO A HIGH WIND WARNING MAY BECOME NECESSARY. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 121059 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 359 AM MST MON JAN 12 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121900- /O.CON.KGLD.WI.Y.0003.090112T1400Z-090113T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 359 AM MST MON JAN 12 2009 /459 AM CST MON JAN 12 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MST /8 AM CST/ THIS MORNING TO 7 PM MST /8 PM CST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MST /8 AM CST/ THIS MORNING TO 7 PM MST /8 PM CST/ THIS EVENING. NORTHWEST WINDS WILL INCREASE THIS MORNING WITH SUSTAINED WIND SPEEDS OF 35 TO 40 MPH BY THIS AFTERNOON. WIND GUSTS COULD ALSO APPROACH 55 MPH ACROSS PORTIONS OF THE AREA. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LOCKHART
000 WWUS73 KGLD 121600 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 900 AM MST MON JAN 12 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130200- /O.UPG.KGLD.WI.Y.0003.000000T0000Z-090113T0200Z/ /O.NEW.KGLD.HW.W.0001.090112T1600Z-090113T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 900 AM MST MON JAN 12 2009 /1000 AM CST MON JAN 12 2009/ ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE THIS MORNING WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH BY THIS AFTERNOON. WIND GUSTS UP TO 60 MPH CAN ALSO BE EXPECTED ACROSS PORTIONS OF THE AREA. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ FS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 11, 10:22 AM MST, 11 minutes earlier.
Area forecast discussion, Jan 11, 10:22 AM MST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1022 AM MST SUN JAN 11 2009 .DISCUSSION... 224 AM MST SUN JAN 11 2009 NW FLOW ALOFT WILL KEEP TEMPERATURES SIMILAR TO PREVIOUS DAYS WITH HIGHS SLIGHTLY ABOVE NORMAL THROUGH MONDAY. SUNDAY NIGHT INTO MONDAY WINDS SWITCHES OUT OF THE SW AS A WARM FRONT PUSHES NORTH INTO NEBRASKA. SHORTLY AFTER..SFC LOW DROPS OUT OF THE DAKOTAS INTO IOWA AND ASSOCIATED COLD FRONT SURGES THROUGH THE FORECAST AREA. HAVE KEPT POPS OUT OF THE FORECAST DURING THIS TIME AS THE MAJORITY OF THE PRECIPITATION WILL REMAIN TO THE EAST. WILL NEED TO MONITOR WINDS THROUGH MONDAY AFTERNOON AS NORTH WINDS INCREASE UP TO 30 MPH WITH HIGHER GUSTS...WHICH WOULD REACH WIND ADVISORY CRITERIA. TEMPERATURES WILL NOT DROP TOO MUCH WITH THIS COLD FRONT AS THE COLDEST AIR REMAINS EAST OF THE FA. BY MONDAY NIGHT/TUESDAY MORNING WINDS WILL SWITCH OUT OF THE WEST ALLOWING WAA TO BRING MAXIMUM TEMPERATURES BACK INTO THE 50S. HAVE BEEN WATCHING THE PROGRESSION OF THE NEXT COLD FRONT DURING PREVIOUS MODEL RUNS...LATEST RUNS KEEP THE BULK OF THE COLD AIR FURTHER EAST. WILL SEE COOLER TEMPERATURES FOR THURSDAY WITH HIGHS ONLY IN THE UPPER 30S...NEAR NORMAL TEMPERATURES FOR MID JANUARY. WESTERLY WINDS ONCE AGAIN PICK UP FRIDAY THROUGH THE WEEKEND WHICH WILL SCOUR OUT ANY COLD AIR ALONG THE EASTERN ZONES. MAXIMUM TEMPERATURES WILL ONCE AGAIN WARM INTO THE LOWER 50S AND LOWS IN THE 20S. BURTIS && .AVIATION... 1022 AM MST SUN JAN 11 2009 FOR THE 18Z TAFS... VFR CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS WITH MID AND UPPER LEVEL CLOUDS INCREASING WITH THE APPROACH OF AN UPPER LEVEL SHORT WAVE TROUGH. THE WINDS WILL INCREASE DRAMATICALLY BY MID MORNING ON MONDAY & WILL CONTINUE TO INCREASE INTO THE AFTERNOON. THE NORTH/NORTHWESTERLY WINDS WILL REACH SPEEDS IN EXCESS OF 30 KNOTS WITH GUSTS NEAR 50 KNOTS. KJ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jan 11, 4:51 AM MST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 451 AM MST SUN JAN 11 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121530- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 451 AM MST SUN JAN 11 2009 /551 AM CST SUN JAN 11 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTH WINDS FROM 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH WILL BE POSSIBLE BEHIND A COLD FRONT THAT IS EXPECTED TO SWEEP THROUGH THE TRI-STATE AREA MONDAY MORNING. THIS COULD MAKE TRAVEL DIFFICULT ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Kansas, 2009Wind Advisories in Colorado, 2009Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.